MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-4-8-3D-SS |
| Medical Device Problem Codes |
Break (1069); Unintended Movement (3026)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/31/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the axium prime coil broke.The patient was undergoing treatment for a ruptured, saccular aneurysm located in the right middle cerebral artery.The max diameter was 5mm, and the neck diameter was 2.56mm.The patient's blood flow was normal, and the vessel tortuosity was moderate.It was reported that there was no resistance in the delivery process.When the first coil at the half of forming a hoop, it was found that there was a loop herniation of the coil into the parent artery.They recovered the coil to adjust and prepared to form a hoop again, but it was found that the operation of pushing the guide wire and the coil body were not synchronized.They withdrew the push wire again, and it was found that the coil body was broken.They quickly withdrew the microcatheter and reinstalled a new guide wire and microcatheter.They put the broken part of the coil into the inside of the aneurysm and continued the procedure.Then in vitro, it was found that the other half of the broken coil body was stuck in the echelon 10 microcatheter.No further medical/surgical intervention was required, and the coil was implanted in the intended location.The pushwire was not bent or broken.The coil was not repositioned, and the physician did not attempt to detach the coil.The physician did not rotate the delivery pusher during the procedure. the patient did not experience any injury, symptoms, or complications.The devices were prepared according to the instructions for use (ifu).Ancillary devices include a puncture sheath, 8f guide catheter, echelon 10 microcatheter, synchro 14 guidewire, and a 5f navien catheter.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Product analysis: as found condition: the axium prime coil and echelon 10 catheter were returned for evaluation within the inner pouch; inside of a biohazard bag and a shipping box.The echelon 10 catheter appeared to be compatible for use with the coil as it has a labeled inner diameter (id) of 0.017¿.Visual inspection/damage location details: the implant coil was still attached to the pushwire.However, the distal part of the implant coil appeared to be broken.In addition, the implant coil appeared to be damaged and stretched.The catheter tip and marker band were examined; no damages were found.The catheter body appeared to be kinked at 18.0cm, 30.0cm and 59.5cm from the hub.No flash or voids molded were observed in the hub.Testing/analysis: the total and usable lengths of the catheter were measured to be within specifications.The catheter was flushed with water and water exited out from the distal tip.The returned coil and catheter could not be used for resistance testing due to the damaged conditions.Conclusion: based on the analysis findings, the customer complaint was confirmed as the implant coil were broken, damaged and stretched.In addition, the returned catheter was also found kinked at several locations.It is likely that these damages occurred when the customer attempted to advance the coil through the catheter against the resistance.However, the cause for resistance could not be determined.Possible causes of resistance include the use of damaged catheter, patient tortuous anatomy and lack of continuous flush with heparinized saline during delivery.There was no non-conformance to specifications identified that led to the reported issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.